Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 139, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 22, 2020, 3:45 PM CDT for Crenshaw County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2020, 3:45 PM CDT (20:45 UTC)
- Expired
- May 22, 2020, 4:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Crenshaw County, AL
The radar
The Maxwell AFB radar (KMXX), 85 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
559
WUUS54 KMOB 222045
SVRMOB
ALC041-222145-
/O.NEW.KMOB.SV.W.0139.200522T2045Z-200522T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
345 PM CDT Fri May 22 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northern Crenshaw County in south central Alabama...
* Until 445 PM CDT.
* At 345 PM CDT, a severe thunderstorm was located 5 miles northwest
of Rutledge, or 7 miles northwest of Luverne, moving northeast at
15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rutledge, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3169 8631 3179 8645 3205 8632 3205 8630
3197 8630 3197 8620 3196 8619 3193 8618
3189 8617 3186 8618 3183 8618 3181 8620
3179 8620 3179 8615
TIME...MOT...LOC 2045Z 209DEG 12KT 3181 8635
HAIL...0.88IN
WIND...60MPH
$$
CGAL2 follow-up statements
929
WWUS54 KMOB 222115
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
415 PM CDT Fri May 22 2020
ALC041-222145-
/O.CON.KMOB.SV.W.0139.000000T0000Z-200522T2145Z/
Crenshaw AL-
415 PM CDT Fri May 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN CRENSHAW COUNTY...
At 415 PM CDT, a severe thunderstorm was located 4 miles south of
Highland Home, or 12 miles north of Luverne, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rutledge and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3174 8638 3197 8622 3197 8620 3196 8619
3193 8618 3189 8617 3186 8618 3183 8618
3181 8620 3179 8620 3179 8615 3169 8631
TIME...MOT...LOC 2115Z 209DEG 12KT 3190 8629
HAIL...0.88IN
WIND...60MPH
$$
CGAL593
WWUS54 KMOB 222135 RRA
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
435 PM CDT Fri May 22 2020
ALC041-222145-
/O.EXP.KMOB.SV.W.0139.000000T0000Z-200522T2145Z/
Crenshaw AL-
435 PM CDT Fri May 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRENSHAW COUNTY
WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3174 8638 3197 8622 3197 8620 3196 8619
3193 8618 3189 8617 3186 8618 3183 8618
3181 8620 3179 8620 3179 8615 3169 8631
TIME...MOT...LOC 2135Z 209DEG 12KT 3196 8625
$$
CGALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:28 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 22, 2:28 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Mobile AL 228 PM CDT Fri May 22 2020 .NEAR TERM /Now Through Saturday/...Ridging, both surface and aloft continues to nose into the area from the east tonight and Saturday. Deeper moisture is gradually returning to the region in the predominately south to southeast flow, especially over out western counties (ie- interior southeast Mississippi). With this increasing moisture, with daytime heating we have some scattered showers and thunderstorms across the region this afternoon which will continue into the early evening hours before dissipating. Our daily wet microburst checklist came up with a Moderate Risk, so a few of the storms could produce some strong gusty winds, but the overall severe threat is low (although a few storms may may produce a few brief severe wind gusts). By mid evening, most of the convection will have ended and look for generally rain free conditions tonight (with perhaps a few coastal showers late). Expect another round of scattered showers and thunderstorms again tomorrow as the same pattern continues. Lows tonight will range from the mid and upper 60s over interior locations to the lower 70s at the coast. Highs on Saturday will continue to be summer like, with most interior locations climbing into the lower 90s with mid and upper 80s closer to the coast and some low to mid 80s along the immediate beaches. /12 && .AVIATION... 22/18Z issuance...VFR conditions for the remainder of the day and into the evening hours. Isolated to scattered showers and thunderstorms this afternoon and early evening will bring localized MVFR conditions in and near convection, but generally brief in nature at any one spot. Overnight more widespread MVFR conditions could occur with patchy, light fog and some lower ceilings, but most areas remaining VFR. Light southerly winds today, becoming light and variable overnight, before becoming more predominately light south again on Saturday morning. Some isolated convection again possible early on Saturday morning, especially down near the coast. /12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 22, 5:51 AM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 551 AM CDT Fri May 22 2020 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-231100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 551 AM CDT Fri May 22 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Thunderstorms are expected to develop later this morning though the afternoon. A few may contain gusty winds and locally heavy rains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ265-266-FLZ202-204-206-231100- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 551 AM CDT Fri May 22 2020 This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A MODERATE risk of rip currents is expected along the beaches of Alabama and northwest Florida panhandle this weekend through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-231100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 551 AM CDT Fri May 22 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, May 22, 2:17 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
217 PM CDT Fri May 22 2020
ALZ052-053-222000-
Clarke AL-Washington AL-
217 PM CDT Fri May 22 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN WASHINGTON AND NORTHWESTERN CLARKE COUNTIES UNTIL 300 PM
CDT...
At 217 PM CDT, the strong thunderstorm was located over Saint
Stephens, or 9 miles west of Jackson, moving northeast at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Chatom, Saint Stephens, Wagarville, Leroy and Coffeeville.
LAT...LON 3184 8772 3137 8802 3145 8829 3170 8815
3170 8809 3174 8809 3176 8811 3195 8801
TIME...MOT...LOC 1917Z 203DEG 23KT 3154 8805Special weather statement, May 22, 2:32 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Mobile AL 232 PM CDT Fri May 22 2020 ALZ057-222015- Butler AL- 232 PM CDT Fri May 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN BUTLER COUNTY UNTIL 315 PM CDT... At 232 PM CDT, the strong thunderstorm was located 10 miles west of Greenville, moving north at 20 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Butler County. LAT...LON 3170 8676 3174 8691 3196 8691 3196 8650 TIME...MOT...LOC 1932Z 201DEG 19KT 3179 8679
Special weather statement, May 22, 3:31 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Mobile AL 331 PM CDT Fri May 22 2020 MSZ067-075-076-222130- Perry MS-Greene MS-Wayne MS- 331 PM CDT Fri May 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN PERRY...SOUTHWESTERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 430 PM CDT... At 330 PM CDT, the strong thunderstorm was located 9 miles northeast of Richton, moving north at 15 mph. Nickel size hail and wind gusts of 45 to 55 mph will be possible with this storm. Locations impacted include... Clara. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3136 8876 3139 8894 3171 8894 3166 8860 TIME...MOT...LOC 2030Z 197DEG 11KT 3145 8884 CGAL
Special weather statement, May 22, 3:33 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
333 PM CDT Fri May 22 2020
ALZ058-222130-
Crenshaw AL-
333 PM CDT Fri May 22 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CRENSHAW COUNTY UNTIL 430 PM CDT...
At 333 PM CDT, the strong thunderstorm was located 4 miles northwest
of Rutledge, or 6 miles northwest of Luverne, moving northeast at 15
mph.
Nickel size hail and wind gusts of 45 to 55 mph will be possible with
this storm.
Locations impacted include...
Rutledge and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3168 8635 3174 8645 3197 8628 3196 8619
3193 8618 3189 8617 3186 8618 3183 8618
3181 8620 3179 8620 3179 8615
TIME...MOT...LOC 2033Z 223DEG 12KT 3177 8636
CGALSpecial weather statement, May 22, 3:42 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
342 PM CDT Fri May 22 2020
ALZ051-MSZ067-222145-
Choctaw AL-Wayne MS-
342 PM CDT Fri May 22 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL CHOCTAW AND NORTHEASTERN WAYNE COUNTIES UNTIL 445 PM CDT...
At 342 PM CDT, the strong thunderstorm was located 9 miles south of
Crandall, or 12 miles northeast of Waynesboro, moving northeast at 20
mph.
Nickel size hail and wind gusts of 45 to 55 mph will be possible with
this storm.
Locations impacted include...
Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3195 8819 3173 8853 3185 8868 3190 8847
3210 8845
TIME...MOT...LOC 2042Z 230DEG 16KT 3184 8855
CGALLocal storm report, May 22, 3:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 6 W HONORAVILLE 31.85N 86.50W
05/22/2020 BUTLER AL PUBLIC
TREES DOWN AND SMALL HAIL ALSO REPORTED.
&&
JCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:23 AM CDT | Special Weather Statement | MOB | Washington | 52 min |
| May 22, 1:38 PM CDT | Special Weather Statement | MOB | Wilcox | 52 min |
| May 22, 1:55 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 65 min |
| May 22, 2:17 PM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| May 22, 2:32 PM CDT | Special Weather Statement | MOB | Butler | 43 min |
| May 22, 2:44 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 46 min |
| May 22, 2:58 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 62 min |
| May 22, 3:02 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 43 min |
| May 22, 3:15 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 29 min |
| May 22, 3:33 PM CDT | Special Weather Statement | MOB | Crenshaw | 57 min |
| May 22, 3:42 PM CDT | Special Weather Statement | MOB | Choctaw | 63 min |
| May 22, 3:59 PM CDT | Special Weather Statement | MOB | Conecuh | 61 min |
| May 22, 4:10 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 65 min |
| May 22, 4:18 PM CDT | Special Weather Statement | MOB | Crenshaw | 57 min |
| May 22, 5:10 PM CDT | Special Weather Statement | MOB | Crenshaw | 50 min |
| May 22, 5:17 PM CDT | Special Weather Statement | MOB | Wilcox | 43 min |
| May 22, 5:24 PM CDT | Special Weather Statement | MOB | Conecuh | 36 min |
| May 22, 6:07 PM CDT | Special Weather Statement | MOB | Wilcox | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.